EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
300-01-11 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Aseptic loosening (4883)
| Date of Event |
11/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: 300-10-15 - equi replicator plate 1.5mm o/s: (b)(6), 300-20-02 - equi sq torqe define screw drive kit: (b)(6), 310-01-47 - equi, hume head short, 47mm (beta): (b)(6), 314-13-24 - equi cage glenoid l, post aug, left: (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
Event or Problem Description
It was reported that a male patient, who had a left anatomic shoulder replacement, underwent a revision procedure approximately 3 years 4 months post the initial procedure.During the humeral head removal step, the insitu humeral stem came out.Subsequently a full revision was performed replacing all implants.There were no complications for the patient.No x-rays were able to be obtained.The explanted device is not available for return as it was discarded.This is 1 of 2 events for this patient.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.Device image was reviewed.The explanted humeral stem appeared to have remnants of blood and bone on the explanted stem, which is consistent with an explanted device.All other aspects appeared unremarkable.The cause of the humeral loosening reported cannot be conclusively determined, but may be related to inadequate initial fixation, mechanical loss of fixation over time, stress shielding, or biologic loss of fixation caused by particle-induced osteolysis around the implant.However, this cannot be confirmed and contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and no radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.